Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 436, NWS Atlanta, GA

September 16, 2009Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 16, 2009, 5:49 PM EDT for Cherokee County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2009, 5:49 PM EDT (21:49 UTC)
Expired
Sep 16, 2009, 6:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 5:51 PM EDTHAIL 0.75Holly Springs, GA
Sep 16, 6:07 PM EDTTSTM WND DMG4 W Canton, GATHREE TREES BLOWN DOWN ALONG KNOX BRIDGE HIGHWAY.
Sep 16, 6:22 PM EDTHAIL 0.754 E Waleska, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 162149
SVRFFC
GAC057-162230-
/O.NEW.KFFC.SV.W.0436.090916T2149Z-090916T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT WED SEP 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...MOVING NORTH AT
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CANTON...BUFFINGTON...BALL GROUND...WALESKA AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3438 8457 3439 8442 3438 8440 3439 8428
      3438 8427 3413 8438 3411 8443 3413 8460
      3441 8459 3441 8457
TIME...MOT...LOC 2150Z 190DEG 13KT 3416 8452

$$
1 follow-up statement
000 
WWUS52 KFFC 162201
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT WED SEP 16 2009

GAC057-162230-
/O.CON.KFFC.SV.W.0436.000000T0000Z-090916T2230Z/
CHEROKEE GA-
601 PM EDT WED SEP 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT 
FOR CENTRAL AND NORTHERN CHEROKEE COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CANTON...MOVING NORTH AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
HILL...BUFFINGTON...BALL GROUND...WALESKA...SALACOA VALLEY...REAVIS
MOUNTAIN AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3441 8457 3438 8457 3438 8455 3439 8431
      3438 8427 3420 8434 3419 8436 3419 8444
      3421 8459 3441 8459
TIME...MOT...LOC 2200Z 190DEG 13KT 3419 8451

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 4:00 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 16, 4:00 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT WED SEP 16 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR SHOWS NUMEROUS SHOWERS AND TSTMS OVER EAST AL AT
THIS TIME WITH DEVELOPING TSTMS OVER PORTIONS OF NORTH AND
CENTRAL GA. EXPECT THIS TREND TO CONTINUE AS BEST CONVECTIVE
POTENTIAL IS MATCHING UP WITH MAX DIURNAL HEATING AND INSTABILITY
FOR THE DAY. OCCASIONAL HEAVY DOWNPOURS AND LIGHTNING WILL BE
THE GREATEST IMPACT. NO SEVERE TSTMS ARE EXPECTED.

THE SYNOPTIC SITUATION HAS NOT CHANGED MUCH WITH THE PERSISTENT
LOW PRESSURE SYSTEM OVER EAST TX AND NORTH LA AND WEAK HIGH
PRESSURE OVER THE MID ATLANTIC STATES. WATER VAPOR IMAGERY
CONTINUES TO SHOW EASTERN PACIFIC MOISTURE COMBINING WITH LOW
LEVEL GULF MOISTURE AND FLOWING NORTHEAST INTO GA. PWS ARE RANGING
FROM 1.7 TO 2.0 INCHES AT THIS TIME AND SHOULD INCREASE OVER 2.0
INCHES TONIGHT THROUGH FRIDAY NIGHT. THE NAM AND GFS MODELS ARE IN
GOOD AGREEMENT WITH THIS WET AND UNSTABLE PATTERN CONTINUING
THROUGH THE END OF THE WEEK. AVERAGE QPF AMOUNTS OF 1 TO 2 INCHES
CAN BE EXPECTED OVER NORTH AND CENTRAL GA THROUGH THE FORECAST
PERIOD. THE ABUNDANT TROPICAL MOISTURE AND SLOW MOVING TSTMS WILL
CAUSE LOCALLY HIGHER AMOUNTS...BUT DIFFICULT TO SAY EXACTLY WHERE.
THIS HAS BEEN OBSERVED FOR THE PAST TWO MORNINGS IN NORTH GA WHERE
HEAVY RAIN HAS EXCEEDED 3 INCHES IN SOME LOCATIONS WITH SOME FLASH
FLOODING OR MINOR FLOODING.

ADJUSTED MOS GUIDANCE MIN TEMPS UP A COUPLE DEGREES TONIGHT DUE TO
EXPECTED CLOUD COVER...CURRENT DEWPOINTS AND PERSISTENCE. ONLY MINOR
ADJUSTMENTS IF ANY TO MAX AND MIN TEMPS THROUGH THE REMAINDER OF THE
PERIOD. GENERALLY MAV MOS GUIDANCE POPS WERE ACCEPTED SINCE THEY
WERE HIGHER AND MATCHED WELL WITH HPC QPF AMOUNTS.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE MAIN LOW CENTER OVER LA/MS/AR EVENTUALLY BECOMES CENTERED OVER
MS BY 12Z SAT BUT IT NEVER GETS ANY FURTHER EAST THAN THAT. THIS
LOW CONTINUES TO WEAKEN THROUGH THE WEEKEND BEFORE WASHING OUT AND
GETTING PULLED NORTHWARD SUN. A VERY SHARP THROUGH BEGINS TO BUILD
SOUTHWARD OUT OF THE NORTHERN PLAINS/GREAT LAKES STATES AND ITS
ASSOCIATED COLD FRONT SWEEPS ACROSS THE EASTERN HALF OF THE U.S.
TUE/WED. GA STAYS IN A MOIST SOUTH TO SOUTHWESTERLY FLOW KEEPING
CHANCE POPS ACROSS THE AREA DAYS 4-7. MAX TEMPS SHOULD BE NEAR
NORMAL WHILE MIN TEMPS WILL BE ABOVE NORMAL DUE TO CLOUD COVER
AND HIGH MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  79  66  79  66 /  70  80  60  60  30
ATLANTA         70  79  68  80  67 /  70  70  50  60  40
BLAIRSVILLE     65  73  62  75  66 /  90  80  60  60  40
CARTERSVILLE    68  78  67  81  65 /  90  80  60  60  50
COLUMBUS        71  84  70  84  70 /  60  70  50  60  30
GAINESVILLE     67  77  65  77  67 /  90  80  70  60  40
MACON           71  83  70  84  68 /  50  70  60  60  30
ROME            69  79  68  81  67 /  80  70  60  60  50
PEACHTREE CITY  69  79  67  80  65 /  70  60  50  60  30
VIDALIA         70  83  71  83  68 /  40  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

16
Hazardous weather outlook, Sep 16, 5:22 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 AM EDT WED SEP 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
522 AM EDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED OVER ARKANSAS WILL DRIFT SLOWLY
NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT.

.PRIMARY HAZARDS...
LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS. WHILE THUNDERSTORMS
WILL BE POSSIBLE AT ANYTIME DURING THE DAY AND NIGHT...THE BEST
CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON AND
EVENING.

.DISCUSSION...
A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHEAST ACROSS THE
LOWER MISSISSIPPI VALLEY THROUGH TONIGHT...SPREADING WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHEASTERN STATES.
INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH AND CENTRAL
GEORGIA WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES
OF 500 TO 1000. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE
WATER VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH
SPOTTY 1 TO 2 INCH RAINFALL AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 16, 4:46 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT WED SEP 16 2009

GAZ053-054-162130-
446 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN SOUTHEASTERN COWETA AND FAYETTE
COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARALSON...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN WILL ACCOMPANY THIS THUNDERSTORM AS IT MOVES
NORTHEAST ACROSS SHARPSBURG...PEACHTREE CITY...AND TOWARD
FAYETTEVILLE. UP TO ONE INCH OF RAIN MAY FALL IN THESE AREAS DURING
THE NEXT HOUR.  IN ADDITION...WIND GUSTS UP 35 MPH AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.

19
Special weather statement, Sep 16, 4:52 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT WED SEP 16 2009

GAZ032-033-162145-
452 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 35 MPH
IN COBB AND NORTH FULTON COUNTIES UNTIL 545 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POWDER SPRINGS TO BUCKHEAD...MOVING NORTH
AT 20 MPH.

VERY HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS. RADAR INDICATES
THAT UP TO 1.5 INCHES OF RAIN MAY HAVE ALREADY FALLEN FROM THESE
THUNDERSTORMS NEAR AND JUST WEST OF DOWNTOWN ATLANTA. THIS HEAVY
RAIN WILL HAVE A SIGNIFICANT IMPACT ON THE EVENING RUSH HOUR
COMMUTE. MOTORISTS SHOULD REDUCE SPEED AND BE ALERT FOR AREAS OF
PONDING OF WATER ON ROADWAYS AND POOR VISIBILITY. LOW-LYING AND POOR
DRAINAGE AREAS MAY EXPERIENCE MINOR FLOODING.

IN ADDITION...WIND GUSTS UP TO 35 MPH MAY OCCUR WITH THESE
THUNDERSTORMS AND COULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOW LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Sep 16, 5:03 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED SEP 16 2009

GAZ097-162145-
503 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAURENS COUNTY
UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST AT 10 MPH.
ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR DUBLIN...ALMOST
MOVING EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Sep 16, 5:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT WED SEP 16 2009

GAZ021-162200-
515 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHEROKEE COUNTY UNTIL
600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM KENNESAW TO MARIETTA...MOVING
NORTH AT 5 MPH.

VERY HEAVY RAIN...ON THE ORDER OF 1 TO 1.5 INCHES PER HOUR...CAN BE
EXPECTED WITH THESE THUNDERSTORMS AS THEY MOVE NORTH THROUGH
CHEROKEE COUNTY.  MOTORISTS SHOULD EXPECT PONDING OF WATER ON
ROADWAYS AND REDUCED VISIBILITY IN AREAS OF HEAVY RAIN. MINOR
FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, Sep 16, 5:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT WED SEP 16 2009

GAZ012-020-162200-
521 PM EDT WED SEP 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN BARTOW AND GORDON COUNTIES UNTIL 600 PM
EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN ADAIRSVILLE AND FOLSOM...MOVING NORTH AT
15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...HEAVY RAIN WILL ACCOMPANY THIS ACTIVITY AND MAY RESULT
IN MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS.  MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADWAYS AND POOR VISIBILITY IN AREAS OF
HEAVY RAIN.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 12:23 PM EDTAreal Flood WarningFFCGwinnett, Walton4 hr
Sep 16, 7:10 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.